This is topic Jerisch Herxheimer Reaction? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/100922

Posted by Braden Norman (Member # 29116) on :
 
I was diagnosed with LD about 4 months ago, since starting my antibiotics I have episodes of swollen face/lips and severe hives. In the begining the hives were all over my body, and now they are only on my face. I started doxycyclin at first and then got the hives and the Dr. took it as a reaction and switched me to amoxcillin..they thought I was allergic again (I have never been allergic to these when I was younger) After trying more antibiotics I finally decided to try doxycyclin again and had no reaction. I finished 3 weeks of doxycyclin and now, 4 months later get hives and swelling in my face about every 4 weeks. Is it possible to have a J-H reaction last this long after treatment? And if it is still a reaction does this mean that I didn't get enough treatment? I have been in and out of the ER for the hives/swelling and have been treated with many steroids. Could this have prolonged the reaction by suppressing my immune system? HELP! Any information would be GREATLY appreciated!!
 
Posted by joalo (Member # 12752) on :
 
Up.
 
Posted by Lymetoo (Member # 743) on :
 
That's rather scary to be having recurring hives and then having to take STEROIDS!!! Both are terrible! So why not avoid it by trying a different antibiotic.

It does sound like a herx reaction, but why not try a third antibiotic and see what happens?

Taking steroids will make it MUCH harder for you to get well. It DOES suppress the immune system.

(and yes you can have herxheimer reactions every month for years as long as you are taking antibiotics)
 


Powered by UBB.classic™ 6.7.3